MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO 3.5MM DMND MTCH HEAD, 13CM; DRILLS, BURRS, TREPHINES & ACCESSORIES

STRYKER INSTRUMENTS-KALAMAZOO 3.5MM DMND MTCH HEAD, 13CM; DRILLS, BURRS, TREPHINES & ACCESSORIES
Model Number 8450107035D
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.Device received but awaiting evaluation results.
 
Event or Problem Description
It was reported that during a surgical procedure, the bur broke in the attachment.It was also reported there were no delays and no adverse consequences as a result of this event.It was further reported that the procedure was completed successfully.
 
Additional Manufacturer Narrative
The bur reported involved in this event was returned for evaluation.On receipt of the bur the bur was observed to be broken.The bur was evaluated by product engineering who observed; wear was noted on the drill shank.The location of the wear is at the attachment front bearing location.It is likely that the attachment front bearing was failing during use.This would have restricted rotation which would increase localized wear on the shank of the bur resulting in the break.This bur broke due to attachment front bearing failure.As a result the bur is considered concomitant to the attachment in this case.
 
Event or Problem Description

Brand Name
3.5MM DMND MTCH HEAD, 13CM
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key9745660
Report Number0001811755-2020-00544
Device Sequence Number10941213
Product Code HBE
UDI-Device Identifier07613327097078
UDI-Public07613327097078
Combination Product (Y/N)N
PMA/510(K) Number
K143540
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2020
Device Model Number8450107035D
Device Catalogue Number8450107035D
Device Lot Number15334017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2020
Initial Date Received by Manufacturer 01/27/2020
Supplement Date Received by Manufacturer04/03/2020
Initial Report FDA Received Date02/24/2020
Supplement Report FDA Received Date04/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1